MAUDE Adverse Event Report: ABBOTT VASCULAR 0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE

ABBOTT VASCULAR 0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE
Model Number 1020010
Medical Device Problem Codes Break (1069); Material Separation (1562); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the left circumflex artery using a.014 ht turntrac flex guide wire.As the guide wire was being removed, the radiopaque tip could still be seen on angiography, indicating a separation.A guide catheter was advanced to remove the separated portion and the guide catheter and guide wire were removed as a unit.Additionally, after removal the coils were noted to be elongated/stretched.There were no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned guide wire and the reported stretched coils were confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported stretched coils appear to be related to operational circumstances of the procedure.In this case, it is likely that during retraction, the guide wire became caught on the anatomical and/or other devices used in the procedure resulting in the reported stretched coils.Since there were no separations reported by the account, it is likely that the noted separation and core bends likely occurred during packing for return analysis.The noted teflon coating damage likely occurred during retraction through the torque device and/or other accessory devices used in the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.B1: adverse event was removed b2: required intervention was removed.H1: type of reportable event changed to malfunction.H6: medical device problem code 1562 was removed.H6: health effect - impact code 4641 was removed.
 
Event or Problem Description
The following additional information was received: the.014 ht turntrac flex guide wire did not separate, the tip coils stretched.The guide catheter was simply advanced to the stretched guide wire coils and the guide wire and guide catheter were removed together as a unit.No additional information was provided.Return device analysis identified the core was separated, but the guide wire was in one piece.

Brand Name
0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11939345
Report Number2024168-2021-04667
Device Sequence Number11027965
Product Code DQX
UDI-Device Identifier08717648222641
UDI-Public08717648222641
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number1020010
Device Catalogue Number1020010
Device Lot Number9112061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2021
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer06/07/2021
Initial Report FDA Received Date06/04/2021
Supplement Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;